Clonazepam-induced reversible myopic astigmatism
H Kevin Rohith, U Vijaya ShanmugamDrug-induced transient myopia is a recognized adverse effect associated with various systemic medications; however, the development of myopic astigmatism (AST) in this context has not been previously reported. We describe a case of a 29-year-old male who presented with acute bilateral visual disturbance following a dose escalation of clonazepam therapy. Refraction revealed a significant increase in cylindrical power, particularly in the left eye, with no intraocular pathology. Optical biometry demonstrated a transient change in corneal curvature, which resolved following drug discontinuation. Axial length and anterior chamber depth remained stable. The patient’s refractive error returned to baseline within 1 week of stopping clonazepam, confirming the diagnosis of clonazepam-induced myopic AST. To our knowledge, this appears to be the first documented case of its kind. Awareness of this reversible side effect is essential to prevent unnecessary interventions and to support prompt resolution through appropriate modification of systemic therapy.